question about biphosphonates

when my mother takes her biphosphonate medication it makes her really unwell. She has been advised she needs to take this medication as the prednisolone increases her risk of osteoporosis, even more important for her as she had major spinal surgery last year. Please can you advise if you are aware of biphosphonates making people feel really unwell and if there are any othet alternatives? Many thanks for your help.

3 Replies

oldestnewest
  • I had an extreme reaction to this drug the first time I took it. I was incapable of walking within a few hours and in extreme pain. My doctor took me off it straight away and said that it does sometimes happen, I am not on anything else but try to include as much calcium rich foods in my diet as possible. I believe there is something else you can take though, as well as calcium

    tablets.

  • Yes it makes me unwell, when I first took it it made me unwell but as time goes on the symptoms are now getting worse with such heart burn I wondered if I was having a heart attack my next visit to my GP is next week and will ask him if I can stop taking it and request a dexa scan to check my bone density

  • Hi,i had a bad time with this as it always made me fell bad with sickness and stomach pains, i am now on a new drug called Denosumab which i have injected every 6 months and hopefully this will be better,i had my first injection in march at the hospital and now my GP can do the next one in August,so things finally looking up.hope you get sorted. best regards Mick

You may also like...